Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 96, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 5, 2008, 5:59 PM EDT for Orange County, Seminole County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2008, 5:59 PM EDT (21:59 UTC)
- Expired
- Jul 5, 2008, 6:28 PM EDT
- In force
- 29 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Orange County, FL, Seminole County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1141 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 052202
SVRMLB
FLC095-117-052245-
/O.NEW.KMLB.SV.W.0096.080705T2159Z-080705T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
602 PM EDT SAT JUL 5 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL ORANGE COUNTY IN FLORIDA.
WESTERN SEMINOLE COUNTY IN FLORIDA.
* UNTIL 645 PM EDT
* AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LONGWOOD AND LAKE MARY...OVER INTERSTATE FOUR. THE STORM WAS NEARLY
STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
WINTER PARK...WEKIWA SPRINGS STATE PARK...WEKIVA SPRINGS...PINE
HILLS...MAITLAND...LOCKHART...GOLDENROD...FOREST CITY...FERN PARK
...FAIRVIEW SHORES...CASSELBERRY AND ALTAMONTE SPRINGS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2878 8151 2878 8141 2879 8141 2879 8127
2857 8125 2857 8151
TIME...MOT...LOC 2159Z 045DEG 1KT 2870 8135
$$
CRISTALDI3 follow-up statements
000
WWUS52 KMLB 052216
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
615 PM EDT SAT JUL 5 2008
FLC095-117-052245-
/O.CON.KMLB.SV.W.0096.000000T0000Z-080705T2245Z/
ORANGE FL-SEMINOLE FL-
615 PM EDT SAT JUL 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WESTERN SEMINOLE AND NORTH CENTRAL ORANGE COUNTIES...
AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING
NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS EXTENDED FROM INTERSTATE FOUR IN THE LAKE MARY AREA NORTHWARD
TO STATE ROAD 46.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
EARLIER STORMS PRODUCED NICKEL TO QUARTER SIZED HAIL NEAR SEVILLE IN
NORTHWESTERN VOLUSIA COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 2878 8151 2878 8141 2879 8141 2879 8127
2857 8125 2857 8151
TIME...MOT...LOC 2214Z 116DEG 1KT 2876 8138
$$
CRISTALDI000
WWUS52 KMLB 052223
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
622 PM EDT SAT JUL 5 2008
FLC095-052232-
/O.CAN.KMLB.SV.W.0096.000000T0000Z-080705T2245Z/
ORANGE FL-
622 PM EDT SAT JUL 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ORANGE COUNTY IS
CANCELLED...
STORMS ACROSS THE BORDER IN SEMINOLE COUNTY HAVE REMAINED OUT OF
ORANGE COUNTY...BUILDING NORTHWARD AWAY FROM ORANGE COUNTY INSTEAD.
THEREFORE THE WARNING HAS BEEN CANCELED.
LAT...LON 2872 8142 2874 8141 2876 8141 2877 8141
2879 8141 2879 8129 2866 8128 2865 8145
2870 8145
TIME...MOT...LOC 2222Z 116DEG 1KT 2876 8138
$$
FLC117-052245-
/O.CON.KMLB.SV.W.0096.000000T0000Z-080705T2245Z/
SEMINOLE FL-
622 PM EDT SAT JUL 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WESTERN SEMINOLE COUNTY...
AT 614 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR LAKE MARY. THIS STORM WAS NEARLY
STATIONARY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FOREST
CITY AND WEKIVA SPRINGS
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2872 8142 2874 8141 2876 8141 2877 8141
2879 8141 2879 8129 2866 8128 2865 8145
2870 8145
TIME...MOT...LOC 2222Z 116DEG 1KT 2876 8138
$$000
WWUS52 KMLB 052228
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
628 PM EDT SAT JUL 5 2008
FLC117-052238-
/O.CAN.KMLB.SV.W.0096.000000T0000Z-080705T2245Z/
SEMINOLE FL-
628 PM EDT SAT JUL 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SEMINOLE COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES
WILL CONTINUE TO BE POSSIBLE.
LAT...LON 2872 8142 2874 8141 2876 8141 2877 8141
2879 8141 2879 8129 2866 8128 2865 8145
2870 8145
TIME...MOT...LOC 2228Z 116DEG 1KT 2876 8138
$$
WEITLICHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:08 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 5, 2:08 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 208 PM EDT SAT JUL 5 2008 .DISCUSSION... LATE AFTERNOON-THIS EVENING...LIGHTNING STORMS RESULTING FROM EAST AND WEST COAST SEA BREEZE MERGERS OVER LAKE...INLAND VOLUSIA... SEMINOLE... ORANGE AND OSCEOLA COUNTIES WILL LAST FROM LATE AFTERNOON INTO THE EARLY EVENING HOURS BEFORE WINDING DOWN. WEAK WIND PROFILES AND RELATIVELY COOLER TEMPERATURES (-8C TO -9C) ALOFT SUGGEST SLOW MOVING STORMS WITH LOCALLY HEAVY RAIN...THE POSSIBILITY OF SMALL HAIL AND SOME GUSTS TO AROUND 40 MPH IN THE STRONGER CELLS OVER THE INTERIOR COUNTIES. MID AND UPPER LEVEL DEBRIS CLOUDS WILL DISSIPATE AFTER MIDNIGHT LEAVING PARTLY CLOUDY SKIES. PROXIMITY OF THE SURFACE RIDGE AXIS WILL RESULT IN THE WINDS BECOMING LIGHT/CALM AFTER MIDNIGHT WITH LIGHT LAND BREEZES ALONG THE COAST TOWARD SUNRISE SUNDAY MORNING. OVERNIGHT LOWS AROUND 70 AND UPPER 60S IN THE COOLER SPOTS. SUNDAY...SURFACE RIDGE AXIS REMAINS OVER CENTRAL FLORIDA RESULTING IN LIGHT WINDS IN THE MORNING GIVING WAY TO EASTERLY WINDS CAPE CANAVERAL SOUTH AS THE OVERNIGHT INVERSIONS ERODE AND THE SEA BREEZE BEGINS FORMING LATER MORNING. MAV MOS POP FOR SUNDAY LOOK SUSPECT WITH 80 PERCENT BUT WITH STEADY FEED OF MOISTURE FROM THE SOUTH AND MESOSCALE PROCESSES SUCH AS SEA/LAKE BREEZES AND OUTFLOW BOUNDARIES INTERACTING WITH EACH OTHER 60/LIKELY OVER THE INTERIOR LATE AFTERNOON AGAIN LOOKS REASONABLE AND IN LINE WITH PAST SEVERAL DAYS WEATHER PATTERN. MON-FRI...(PREVIOUS DISCUSSION) ANTICYCLONE ALOFT WILL CONTINUE TO BUILD ACROSS THE REGION WITH E-W RIDGE AXIS BECOMING ESTABLISHED NEAR 30N LATITUDE BY LATE IN THE WEEK. DEEP LAYER MOISTURE WILL GRADUALLY DECREASE DURING THE WEEK...ESPECIALLY MID-LATE WEEK. MEANWHILE...THE SURFACE RIDGE AXIS WILL LIFT SLOWLY NORTHWARD FROM THE CENTRAL PENINSULA EARLY-MID WEEK TO THE NORTHERN PENINSULA MID-LATE WEEK. LIGHT ONSHORE WIND REGIME WITH BUILDING HEIGHTS ALOFT AND GRADUALLY DECREASING MOISTURE LEVELS SUGGEST POPS LOWERING TO CLIMO VALUES OF 30 PERCENT COAST AND 40 PERCENT INLAND. FAVORED CONVECTIVE PERIOD FOR COASTAL COUNTIES WILL BE LATE MORNING THROUGH EARLY AFTERNOON...THEN GREATEST CHANCE ACROSS THE INTERIOR DURING THE MID-LATE AFTERNOON. TEMPS NEAR CLIMO. && .AVIATION...MVFR/IFR IN/NEAR SCATTERED...SOME STRONG...LATE AFTERNOON LIGHTNING STORMS OVER THE INTERIOR BECOMING VFR AFTER MIDNIGHT. SAME FOR SUNDAY AFTERNOON. && .MARINE...SEA BREEZE INFLUENCE WEARS OFF BY MID EVENING. BRIEF PERIOD OF LIGHT WINDS AS THE MEAN FLOW TRANSITIONS BACK TO THE OFFSHORE/SOUTHWEST DIRECTION AFTER MIDNIGHT. LOOK FOR SEA BREEZES TO KICK IN AGAIN LATE SUNDAY MORNING. WINDS REMAIN 10KT OR LOWER AND SEAS AOB 3 FT (EXCEPT SOME 10-15KT AND 4 FT WELL OFFSHORE) THROUGH MID WEEK. WIND COMPONENT BACKING A BIT FROM S-SE TO MORE E-SE AS RIDGE AXIS LIFTS NORTHWARD. && .PRELIMINARY POINT TEMPS/POPS... DAB 70 88 74 90 / 30 50 30 50 MCO 72 91 73 91 / 30 50 30 50 MLB 71 87 75 90 / 20 50 20 50 VRB 72 87 75 89 / 20 50 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && WIMMER/GLITTO
Hazardous weather outlook, Jul 5, 4:45 AM EDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 445 AM EDT SAT JUL 5 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-051900- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 445 AM EDT SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AN UPPER LEVEL AREA OF LOW PRESSURE WILL MOVE SOUTHEAST OFF THE FLORIDA EAST COAST TODAY. MODELS INDICATE DEEPER MOISTURE ACROSS THE SOUTHERN PENINSULA WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING FROM THE TREASURE COAST INLAND TO OSCEOLA AND OKEECHOBEE COUNTIES AS THE EAST COAST SEA BREEZE FORMS AND MOVES SLOWLY INLAND. DURING THE LATE AFTERNOON... STORMS MAY BECOME STRONG FROM ORLANDO WESTWARD AS THE EAST COAST SEA BREEZE PUSHES FURTHER INTO THE INTERIOR. THE MAIN THUNDERSTORMS HAZARDS WILL BE LOCALLY HEAVY RAIN...GUSTY WINDS TO 40 MPH AND FREQUENT LIGHTNING. ...RIP CURRENT IMPACT... WIND AND WAVE CONDITIONS ARE NOT EXPECTED TO SUPPORT THE DEVELOPMENT OF WIDESPREAD RIP CURRENTS. HOWEVER...RIP CURRENTS CAN SOMETIMES OCCUR...ESPECIALLY IN THE VICINITY OF JETTIES AND PIERS. ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND DO NOT SWIM ALONE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON WITH COVERAGE TRANSITIONING TOWARD THE INTERIOR BY THE MIDDLE PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. VOLKMER
In the hours before
Special weather statement, Jul 5, 3:10 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 310 PM EDT SAT JUL 5 2008 FLZ054-052000- INDIAN RIVER- 310 PM EDT SAT JUL 5 2008 ...STRONG THUNDERSTORMS AFFECTING NORTHWESTERN INDIAN RIVER COUNTY... AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM NEAR HIGHWAY 512 AND OVER BLUE CYPRESS LAKE AND MIDDLETON FISH CAMP. THE STORM WAS NEARLY STATIONARY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. WEITLICH
Special weather statement, Jul 5, 5:31 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 531 PM EDT SAT JUL 5 2008 FLZ041-052215- INLAND VOLUSIA COUNTY- 531 PM EDT SAT JUL 5 2008 ...STRONG THUNDERSTORMS AFFECTING THE LAKE GEORGE AREA OF NORTHWESTERN VOLUSIA COUNTY... AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER LAKE GEORGE...JUST WEST OF SEVILLE AND PIERSON. THE STORM WAS NEARLY STATIONARY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:37 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 24 min |
| Jul 5, 7:23 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 25 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.